CSN Login
Members Online: 5

You are here

Rising PSA after IMRT radiation

dw055
Posts: 18
Joined: Dec 2012

I finished radiation + hormone treatment (Firmagon) Feb 2013, at 1.5 years later my psa has been slowly rising or bouncing. Last one was 2.5. Since I still have a prostate, Im sure there will be some PSA present, but this seems to be going too high. My nadr is supposedly 0.9 per my urologist after radiation, although Im not so sure that is correct, as it bounced around between that and 1.3 for a while.  nadr +2 points is considered a concern they say.  Anyone have similar experience, or am I nearing treatment failure reality?

Mounty
Posts: 42
Joined: May 2013

dw,

I'm in the same boat, so maybe I can help.

You indicated that your urologist told you your nadir was 0.9 but you're not certain this is correct because it bounced around between this number and 1.3. Since nadir is defined as the lowest reading post radiation, your urologist is correct that this is the nadir, unless there were readings that were lower. You are correct that the threshold determining whether increases in PSA are worrisome for someone treated with radiation and ADT is 2 ng/ml above the post-radiation nadir. Since 2.5 is a little short of this threshold, you may not be "nearing treatment failure reality", especially since your PSA measurements have been somewhat variable. My advice would be to keep on top of things with frequent PSA measurements, but try not to spend too much time worrying about this (I know this can be difficult!) unless a future reading is 2.9 or greater.

dw055
Posts: 18
Joined: Dec 2012

Mounty,

Thanks for the info. The reason i question 0.9 is because I was still coming off the firmagon and my t level was still low. So I had a period of time, where I was 0.3, 0.7 etc, so perhaps it was artificially low still at 0.9.  One thing I decided, was to follow what is in anticancerbook.com , a doctor who had brain cancer and used traditional plus other things to help prevent reoccurance. But I know its still cancer and its dangerous, so will keep a close eye on it.   Thanks

Subscribe to Comments for "Rising PSA after IMRT radiation"